Alert archive / New York / Freeze Watches in 2016
Freeze Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze watch at Oct 9, 2016, 3:12 PM EDT for Allegany County, Cattaraugus County, Lewis County, New York. It took effect at Oct 11, 2016, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 3:12 PM EDT (19:12 UTC)
- In effect from
- Oct 11, 2016, 1:00 AM EDT
- Expired
- Oct 10, 2016, 3:55 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS71 KBUF 091912 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EDT SUN OCT 9 2016 NYZ020-021-100315- /O.NEW.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 312 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN THE TYPICALLY COLDER VALLEY LOCATIONS. * TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY NIGHT. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ008-100315- /O.NEW.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 312 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...INLAND FROM THE IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER. * TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY NIGHT. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ007-100315- /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 312 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...INLAND FROM THE IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER. * TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TMA/WCH
2 follow-up statements
529 WWUS71 KBUF 100207 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EDT SUN OCT 9 2016 NYZ020-021-101015- /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ /O.CON.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 1007 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN THE TYPICALLY COLDER VALLEY LOCATIONS. * TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY NIGHT. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ008-101015- /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ /O.CON.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1007 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * LOCATIONS...LEWIS COUNTY. * TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY NIGHT. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ007-101015- /O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 1007 PM EDT SUN OCT 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * LOCATIONS...JEFFERSON COUNTY INLAND FROM THE IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER. * TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ THOMAS
490 WWUS71 KBUF 100755 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 355 AM EDT MON OCT 10 2016 NYZ020-021-101600- /O.UPG.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ /O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/ /O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 355 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. THIS UPGRADES THE FREEZE WATCH WHICH WAS PREVIOUSLY IN EFFECT. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN THE TYPICALLY COLDER VALLEY LOCATIONS. * TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING. THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S EARLY THIS MORNING. IN THE UPPER 20S TO AROUND 30 TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...PATCHY FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE CONDITIONS TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ008-101600- /O.UPG.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/ /O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/ /O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 355 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. THIS UPGRADES THE FREEZE WATCH WHICH WAS PREVIOUSLY IN EFFECT. * LOCATIONS...LEWIS COUNTY. * TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING. THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE LOWER TO MID 30S EARLY THIS MORNING. IN THE UPPER 2OS TO AROUND 30 TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE CONDITIONS TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-101600- /O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/ /O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 355 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. * LOCATIONS...JEFFERSON COUNTY INLAND FROM THE IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER. * TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING. THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S EARLY THIS MORNING. IN THE UPPER 20S TO AROUND 30 TONIGHT THROUGH EARLY TUESDAY MORNING. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE CONDITIONS TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>006-010>014-019-085-101600- /O.NEW.KBUF.FR.Y.0008.161011T0300Z-161011T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 355 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. * LOCATIONS...THE NIAGARA FRONTIER...CHAUTAUQUA COUNTY...GENESEE VALLEY...WESTERN FINGER LAKES...AND AREAS SOUTHEAST OF LAKE ONTARIO. * TIMING...FROM LATE THIS EVENING THROUGH TUESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at Oct 9, 2:54 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 9, 2:54 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
254 PM EDT Sun Oct 9 2016
.SYNOPSIS...
Lake effect clouds will linger for much of the area tonight, while
some clearing across the North Country and interior Southern Tier
will allow for some frost to develop. High pressure will then bring
dry weather for the first half of the week before a cold front
arrives with a chance of rain showers by Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
Cold upper trough will continue to swing through the Great Lakes
tonight. Northwest flow between 'Matthew' and high pressure
building in from the west, maintaining robust cold air advection
pattern over the warmer lake waters this afternoon. This is
producing widespread lake effect clouds, but only just a couple
sprinkles or very light showers. Any lake effect sprinkles or
light showers across Chautauqua County early this evening will
end, with lowering inversion heights.
Tricky forecast for tonight concerning potential for frost
formation. Two areas of concern look to be interior sections of
the North Country and interior section of the Western Southern
Tier. These areas are the most likely to clear off with overnight
temperatures falling into the mid 30s or possibly colder. Lake
clouds and some gradient will likely limit frost potential
elsewhere. Although, any quicker clearing of clouds and lowering
of wind speeds could result in additional headlines being needed,
but this will have to be monitored through the evening.
More sunshine is expected on Monday as the upstream surface high
settles over the region. Despite the sunshine, afternoon high
temperatures will only top out in the 50s as the shallow cool
airmass associated with the surface high settles across the region.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The surface high will be centered squarely over the region by Monday
night providing optimal radiational cooling conditions in an already
chilly airmass. These autumnal conditions on Monday night should
result in some of the lowest temperature readings we've seen yet
this fall. A freeze is possible in the interior Southern Tier
Valleys and the Tug Hill Plateau, while patchy frost is possible
across much of the forecast area away from the warming influence of
the Great Lakes. While we've enjoyed an extended growing season thus
far this fall, it will finally be time to protect any sensitive
vegetation.
By Tuesday into Wednesday, the surface high will slide off the New
England coast while deep southwesterly flow will develop across the
region ahead of the next trough approaching the Great Lakes
Wednesday night. The result will be day-to-day warming as 850 mb
temps recover to around +10C Tuesday and +11 on Wednesday. This will
result in daytime high temperatures in the mid 60s Tuesday and near
70 Wednesday. Nighttime lows will also moderate with a warming
airmass and light southerly downslope flow each night, resulting in
lows in the 40s to near 50. Both days will offer mostly sunny skies,
with just some mid and high level cloudiness increasing later in the
day Wednesday ahead of the next approaching trough.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A weak, positively tilting trough will drag a weak surface cold
front across the region Wednesday night into Thursday, which will
result in some widely scattered showers with the frontal passage. A
large surface high will then build across the region for the end of
the week and into the weekend resulting in fair weather.
Temperatures will return to slightly below normal values on Friday
and near normal values on Saturday. An approaching front will
maintain overnight temperatures in the 40s, then the front may bring
some showers to the area during Sunday afternoon with high temps in
the mid 60s to around 70.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Cold air will continue to produce lake effect and upslope clouds
into early evening, with most CIGS running 3k-5k. The boundary
layer flow will continue to veer to the north/northeast tonight
and continue to support some lake effect clouds south of Lakes
Erie and Ontario. This will continue to bring lower end VFR CIGS
at times, before clouds scattered out after 06z.
Outlook...
Monday through Wednesday...VFR.
Thursday...MVFR with a chance of showers.
Friday...VFR.
&&
.MARINE...
Moderate northwesterlies will continue on Lake Ontario this
afternoon, producing choppy conditions. Winds will become
north/northeast this evening and increase on Lake Ontario,
bringing winds and waves to Small Craft levels along the south
shore of the lake. Will maintain Small Craft Advisories along the
south shore through Monday morning. Winds will be a little lower
on Lake Erie, but will still produce choppy conditions at times.
High pressure then builds into the Lower Great Lakes Monday through
the middle of the week with light winds.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory from 1 AM to 9 AM EDT Monday for NYZ007-008-020-
021.
Freeze Watch from late Monday night through Tuesday morning
for NYZ008-020-021.
MARINE...Small Craft Advisory until 2 PM EDT Monday for LOZ043-044.
Small Craft Advisory until 8 AM EDT Monday for LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...CHURCH/WCH
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Oct 9, 2:58 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 258 PM EDT SUN OCT 9 2016 NYZ007-101900- JEFFERSON- 258 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. EVEN COLDER TEMPERATURES ARE EXPECTED LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING WITH WIDESPREAD FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-020-021-101900- LEWIS-CATTARAUGUS-ALLEGANY- 258 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>014-019-085-101900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 258 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF FROST ARE POSSIBLE LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING INLAND FROM THE LAKE ERIE AND LAKE ONTARIO SHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 258 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:48 AM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Jefferson, Lewis | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.